Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 2, 2016, 12:01 PM EDT for Pinellas County, Florida. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2016, 12:01 PM EDT (16:01 UTC)
- Expired
- Apr 2, 2016, 12:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 34 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 12:09 PM EDT | TSTM WND GST 55 | 4 Wsw Downtown Saint Pe, FL | WEATHERFLOW STATION AT CLAM BAYOU NATURE PARK NEAR GULFPORT MEASURED A 55 MPH WIND GUST. |
| Apr 2, 12:24 PM EDT | TSTM WND GST 44 | 2 Ese Highpoint, FL | ASOS STATION ST PETERSBURG-CLEARWATER INTL AIRPORT /PIE/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted.
778
WUUS52 KTBW 021601
SVRTBW
FLC103-021630-
/O.NEW.KTBW.SV.W.0025.160402T1601Z-160402T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1201 PM EDT SAT APR 2 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 1230 PM EDT
* AT 1201 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PINELLAS PARK TO 18 MILES WEST OF ANNA MARIA...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LARGO...PINELLAS PARK...SEMINOLE...SAINT PETERSBURG...DOWNTOWN SAINT
PETERSBURG...ST. PETERSBURG...ST. PETE BEACH...TIERRA VERDE...FEATHER
SOUND...GANDY...BAY PINES...SOUTH HIGHPOINT...RIDGECREST...WEST AND EAST
LEALMAN...HARBOR BLUFFS...GULFPORT...TREASURE ISLAND...KENNETH CITY...
SOUTH PASADENA AND MADEIRA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2792 8282 2791 8263 2787 8260 2773 8262
2770 8268 2762 8272 2765 8274 2761 8274
2773 8275 2774 8269 2775 8277 2783 8276
2779 8279 2784 8282 2781 8281 2781 8283
TIME...MOT...LOC 1601Z 266DEG 41KT 2788 8273 2755 8303
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:16 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 2, 9:16 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
916 AM EDT SAT APR 2 2016
.UPDATE...
LINE OF CONVECTION WILL CONTINUE MOVING ACROSS THE NORTHERN
COASTAL WATERS AND NATURE COAST THIS MORNING AND INTO THE TAMPA
BAY AREA BY MIDDAY. STRONGEST STORMS HAVE BEEN WELL OFFSHORE AND
THEN WEAKENING AS THEY GET CLOSER TO COAST. MORNING TBW SOUNDING
STILL INDICATING DECENT MOISTURE...PRECIPITABLE WATER AROUND
1.65 INCHES...AND SFC-6 KM SHEAR AROUND 65 KT. MLCAPE IS OK AROUND
600 TO 700 J/KG...BUT COULD INCREASE TO BETWEEN 1000 AND 1500 J/KG
IF WE CAN GET SOME DAYTIME HEATING. CONVECTION IS ALSO BECOMING
PRETTY PARALLEL TO THE FLOW LIMITING THE OVERALL TORNADO THREAT...
BUT COULD STILL SEE SOME STRONG GUSTY WINDS. FOR NOW HAVE TWEAKED
THE TIMING OF THE CONVECTION FORWARD A COUPLE OF HOURS IN THE
GRIDS AND WILL UPDATE ZONES SHORTLY.
&&
.AVIATION...
MVFR/LOCAL IFR CEILINGS WILL CONTINUE TO SPREAD ACROSS THE REGION
TODAY WITH SOME IFR/LOCAL LIFR CONDITIONS POSSIBLE WITH THE BAND
OF CONVECTION MOVING SOUTHEASTWARD. BREEZY SOUTH TO SOUTHWEST
WINDS AROUND 15 KNOTS WITH GUSTS TO 30 KNOTS WILL DEVELOP OUT
AHEAD OF THE CONVECTION. BY THIS EVENING THE TAFS AROUND TAMPA BAY
WILL BE OUT OF THE PRECIPITATION WITH A FEW SHOWERS CONTINUING
FURTHER SOUTH. COLD FRONT WILL MOVE SOUTH OVERNIGHT SHIFTING WINDS
TO NORTHERLY.
&&
.MARINE...
BREEZY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TODAY AND THEN SHIFT
TO NORTHERLY AND INCREASE TO NEAR ADVISORY CRITERIA TONIGHT BEHIND
THE COLD FRONT. NORTH TO NORTHEAST WINDS WILL GRADUALLY DIMINISH
DURING SUNDAY AND SHOULD FALL BELOW ADVISORY LEVELS BY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 59 74 57 / 80 0 0 10
FMY 85 65 80 61 / 50 50 10 10
GIF 81 59 79 56 / 80 10 10 10
SRQ 79 61 74 57 / 80 20 10 10
BKV 79 55 73 48 / 90 0 0 0
SPG 78 63 74 63 / 80 10 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
UPDATE/AVIATION/MARINE...69/CLOSE
UPPER AIR...11/MCKAUGHAN
DECISION SUPPORT...13/OGLESBYHazardous weather outlook, Apr 2, 4:45 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 445 AM EDT SAT APR 2 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-030845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 445 AM EDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA. STRONG TO POSSIBLY SEVERE GUSTY WINDS...HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES ARE THE MAIN HAZARDS POSSIBLE WITH THE STORMS. ...RIP CURRENT IMPACT... STRONG ONSHORE WINDS WILL PRODUCE RIP CURRENTS ALONG AREA BEACHES. ...MARINE IMPACTS... WIND SPEEDS WILL INCREASE TO AROUND 20 KNOTS TODAY AND WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...MARINE IMPACTS... WIND SPEEDS OF AROUND 20 KNOTS WILL KEEP HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HUBBARD
In the hours before
Special weather statement, Apr 2, 8:38 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
838 AM EDT SAT APR 2 2016
FLZ139-142-239-242-021300-
COASTAL CITRUS-COASTAL LEVY-INLAND LEVY-INLAND CITRUS-
838 AM EDT SAT APR 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEVY AND NORTHWESTERN
CITRUS COUNTIES...
AT 836 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF FOWLERS BLUFF TO 47
MILES SOUTH OF HORSESHOE POINT. MOVEMENT WAS EAST AT 40 MPH.
WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLISTON...BRONSON...WILLISTON MUNICIPAL AIRPORT...EAST BRONSON...
WILLISTON HIGHLANDS...INGLIS...OTTER CREEK...CRYSTAL MANOR...LEBANON AND
ROMEO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FOR
NORTH CENTRAL FLORIDA.
LAT...LON 2947 8271 2948 8241 2922 8240 2879 8275
2887 8271 2890 8267 2891 8269 2887 8272
2887 8273 2893 8269 2900 8276 2907 8277
2906 8280 2908 8282 2910 8279 2917 8281
2918 8300 2910 8308 2911 8308
TIME...MOT...LOC 1236Z 253DEG 39KT 2928 8284 2877 8344Special weather statement, Apr 2, 10:14 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1014 AM EDT SAT APR 2 2016
FLZ043-142-148-242-248-021500-
COASTAL CITRUS-INLAND HERNANDO-SUMTER-INLAND CITRUS-COASTAL HERNANDO-
1014 AM EDT SAT APR 2 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUMTER...HERNANDO
AND SOUTHERN CITRUS COUNTIES...
AT 1014 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HOMOSASSA SPRINGS...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING HILL...BROOKSVILLE...INVERNESS...HOMOSASSA SPRINGS...WEEKI WACHEE...
TIMBER PINES...HERNANDO COUNTY AIRPORT...WEEKI WACHEE GARDENS...NORTH
WEEKI WACHEE...NORTH BROOKSVILLE...INVERNESS HIGHLANDS SOUTH...INVERNESS
AIRPORT...HILL 'N DALE...SOUTH BROOKSVILLE...HOMOSASSA...SUGARMILL WOODS...
RIDGE MANOR...WAHOO...GARDEN GROVE AND CHASSAHOWITZKA REFUGE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2851 8266 2853 8267 2857 8264 2863 8265
2864 8267 2865 8266 2869 8266 2870 8263
2871 8264 2871 8266 2875 8265 2887 8226
2851 8212 2844 8267 2845 8266 2847 8268
TIME...MOT...LOC 1414Z 264DEG 29KT 2868 8254
TFSpecial weather statement, Apr 2, 11:01 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1101 AM EDT SAT APR 2 2016
FLZ050-148-149-151-248-249-251-021545-
INLAND HERNANDO-INLAND PASCO-PINELLAS-COASTAL HILLSBOROUGH-COASTAL
HERNANDO-INLAND HILLSBOROUGH-COASTAL PASCO-
1101 AM EDT SAT APR 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HILLSBOROUGH...
SOUTHWESTERN HERNANDO...CENTRAL PASCO AND PINELLAS COUNTIES...
AT 1100 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HOLIDAY...
MOVING EAST AT 35 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...SPRING HILL...CLEARWATER...NEW PORT RICHEY...BROOKSVILLE...HUDSON...
LUTZ...HOLIDAY...TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...HERNANDO
COUNTY AIRPORT...LAND O LAKES...EAST LAKE...GREATER NORTHDALE...JASMINE
ESTATES...PALM HARBOR...TOWN 'N' COUNTRY...CITRUS PARK...HILL 'N DALE AND
SOUTH BROOKSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2805 8279 2809 8277 2815 8281 2826 8274
2842 8269 2845 8266 2847 8268 2858 8227
2795 8250 2799 8264 2804 8268 2794 8272
2795 8281 2802 8279 2801 8282 2804 8282
2802 8281 2804 8278 2806 8283
TIME...MOT...LOC 1500Z 267DEG 29KT 2817 8278
TFSpecial weather statement, Apr 2, 11:44 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1144 AM EDT SAT APR 2 2016
FLZ050-149-151-248-249-251-021630-
INLAND HERNANDO-INLAND PASCO-PINELLAS-COASTAL HILLSBOROUGH-INLAND
HILLSBOROUGH-COASTAL PASCO-
1144 AM EDT SAT APR 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
HILLSBOROUGH...SOUTH CENTRAL HERNANDO...PASCO AND PINELLAS
COUNTIES...
AT 1143 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SPRING HILL TO CITRUS PARK TO NEAR
SEMINOLE. MOVEMENT WAS SOUTHEAST AT 20 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...SPRING HILL...CLEARWATER...LARGO...PINELLAS PARK...TEMPLE TERRACE...
SEMINOLE...NEW PORT RICHEY...DADE CITY...LUTZ...SAINT PETERSBURG...
HOLIDAY...DOWNTOWN SAINT PETERSBURG...HUDSON...ST. PETERSBURG...ST. PETE
BEACH...ST. LEO...TIERRA VERDE...TAMPA INTERNATIONAL AIRPORT AND EGYPT
LAKE-LETO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2826 8275 2852 8251 2841 8219 2787 8236
2794 8246 2783 8247 2783 8254 2784 8254
2794 8253 2804 8268 2794 8272 2782 8259
2762 8272 2765 8274 2763 8274 2783 8275
2779 8279 2786 8285
TIME...MOT...LOC 1543Z 323DEG 13KT 2840 8253 2805 8257 2784 8286
TFThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:13 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 40 hr |
| Apr 2, 6:49 AM EDT | Special Marine Warning | TBW | 116 min | |
| Apr 2, 8:38 AM EDT | Special Weather Statement | TBW | Levy | 22 min |
| Apr 2, 8:46 AM EDT | Special Marine Warning | TBW | 59 min | |
| Apr 2, 9:44 AM EDT | Special Marine Warning | TBW | 61 min | |
| Apr 2, 10:14 AM EDT | Special Weather Statement | TBW | Hernando | 46 min |
| Apr 2, 10:43 AM EDT | Special Marine Warning | TBW | 62 min | |
| Apr 2, 11:01 AM EDT | Special Weather Statement | TBW | Pasco | 44 min |
| Apr 2, 11:41 AM EDT | Special Marine Warning | TBW | 64 min | |
| Apr 2, 11:44 AM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 46 min |
| Apr 2, 11:56 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco | 16 min |
| Apr 2, 12:17 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 43 min |
| Apr 2, 12:27 PM EDT | Special Weather Statement | TBW | Pasco | 33 min |
| Apr 2, 12:38 PM EDT | Special Marine Warning | TBW | 52 min | |
| Apr 2, 12:54 PM EDT | Special Weather Statement | TBW | Manatee | 51 min |
| Apr 2, 1:36 PM EDT | Special Marine Warning | TBW | 39 min | |
| Apr 2, 1:43 PM EDT | Special Weather Statement | TBW | Manatee | 47 min |
| Apr 2, 3:58 PM EDT | Special Marine Warning | TBW | 47 min | |
| Apr 2, 4:17 PM EDT | Small Craft Advisory | TBW | 19 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.